Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Has stopped birth control, losing weight and has no appetite with unusual thirst. Advise?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 439 Questions
My 45 year old daughter has always been very fit and healthy. She stopped taking birth control pills in July of this year. Lately she's been losing weight and has no appetite at all. She has always had a healthy appetite but now has to force herself to eat. She is unusually thirsty also. She's a very outgoing positive person and is not depressed or suffering from an eating disorder. I thank you for your advice.
Posted Wed, 18 Sep 2013 in Medicines and Side Effects
Answered by Dr. Pankaj Malhan 10 minutes later
Brief Answer:

Detailed Answer:

Thanks for asking.

Weight loss, loss of appetite, increased thirst of recent onset needs investigations.As you have mentioned Psychological cause is not very likely in her case,I will advise some investigations.

She needs to go for Fasting blood sugar, thyroid functions, liver and renal profile along with complete blood count to start with.In addition she probably needs a good physical exmainationas well .


Please let me know the results or any follow up question .
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor